MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 8065192101
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008); Unexpected Color (4055)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample has been received by manufacturing that has not yet been evaluated.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the ophthalmic sutures from two different lots were unusual in color, thinner than normal, and broke easily prior to surgery.Procedure details were not reported.Additional information has bee requested but none received till date.
 
Additional Manufacturer Narrative
Additional information was provided in sections d.9,h.3,h.4, h.6.And h.11.One opened sutures, in a pouch, in a blister, in a bag was received for the report of they have a different color than usual, lighter, thinner and easily broken.Sample was visually inspected and found to be nonconforming, suture is light in color, not black.A dimensional inspection was done for suture diameter and sample was found to be conforming.Functional testing for suture strength was performed and sample was found to be conforming.Functional channel smash was performed and both sample 1 and 2 were found to be conforming with black suture.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned samples were found to be non-conforming visually, however the samples were conforming for all functional and dimensional testing associated with the reported event, therefore suture thinner and easily broken as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.The suture was found light in color; however since the suture color within the channel was confirmed as black; a root cause cannot be determined for the complaint as described by the customer.The exact root cause for the discoloration cannot be confirmed as suture color within the channel was black and the sutures met specifications for dimensional and functional testing.Suture material samples are tested at incoming for tensile strength and diameter and visually inspected for any defects such as discoloration and frays.Sutures are also 100% inspected by trained operators for discoloration and frays and for proper attachment during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ALCON CLOSURE SYSTEM (ACS), NYLON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19423023
Report Number2523835-2024-01160
Device Sequence Number12846158
Product Code GAR
UDI-Device Identifier00380651921016
UDI-Public(01)00380651921016(17)270531(11)220621(10)14UTEV
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K930517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065192101
Device Lot Number14UTEV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer11/09/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown